MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the braiding of the entuit secure gastrointestinal suture anchor came apart at the proximal end of the device when the operator was trying to advance the white toggle down the suture to secure the suture anchor in place.The procedure was successfully completed using two other gastropexy sutures that were contained in the same kit.The customer confirmed that no additional procedures were required and no patient adverse events occurred as a result of the product issue.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the braiding of the entuit secure gastrointestinal suture anchor came apart at the proximal end of the device when the operator was trying to advance the white toggle down the suture to secure the suture anchor in place.The procedure was successfully completed using two other gastropexy sutures that were contained in the same kit.The customer confirmed that no additional procedures were required and no patient adverse events occurred as a result of the product issue.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.After further review of the record, it was determined that it should be noted that the customer reported that, to complete the procedure successfully, the white toggle of the device was cut at the skin so that the suture could be passed as intended.
 
Additional Manufacturer Narrative
After further review of the record, it was determined that it should be noted the white toggle was cut at the skin so that the suture could be passed as intended.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and visual inspection of the device was conducted during the investigation.This malfunction was further determined to not be likely to cause or contribute to a death or serious injury if the malfunction were to recur.One suture retention mechanism was returned with 12.7cm of suture passed through its lumen.A second 22.5cm section of suture was also returned.The proximal end of the suture passing through the mechanism is frayed.There is discoloration on the distal end of both sutures.The devices appear to have been opened and used.Not clear if patient contact was made.Suture retention mechanism does not appear to be damaged.Additionally, a document based investigation evaluation was performed.A review of the device history records for lot 7754848 , (b)(4) and spooled sutures was conducted.For lot 7754848, no related non-conformances were identified.There were no nonconformances noted for the other mentioned dhrs.Also, a complaint history search revealed no other relevant complaints to any of the respective lots.The instructions for use, t_sgsa_rev4, describe the procedure for placing the gastrointestinal suture anchors.No special precautions, warnings, or handling instructions are noted within the ifu regarding the sutures.Based on the information provided, device analysis, and the results of our investigation, a definitive root cause could not be determined.The root cause of this complaint is inconclusive.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7073109
Report Number1820334-2017-04207
Device Sequence Number1119688
Product Code FGE
UDI-Device Identifier00827002355705
UDI-Public(01)00827002355705(17)200316(10)7754848
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer02/26/2018
04/23/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date03/26/2018
05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1